I am at the end of my 4th chemo cycle and have felt pretty good for the last 5 days. Tired and “severely anemic” (according to my bloodwork yesterday) but hanging in there. Tomorrow I go for my 5th treatment. I felt like my big toe was sore the other day and looked at it only to find that there are blackish spots at the nail bed. Then I felt like I had smashed my middle finger in a door, but I hadn’t. A look at my fingers showed that there is a bruise spot on that nail and ridged lines on all of my fingernails. One of the side effects of Taxotere is listed as “fingernail or toenail changes”. The drug paperwork says the following:
Nail changes (Color changes to your fingernails or toenails may occur while taking docetaxel (Taxotere) . In extreme, but rare, cases nails may fall off. After you have finished docetaxel treatments, your nails will generally grow back.)
Lovely. Let’s hope this doesn’t really happen to ME! That just souds like a real freakish side effect.
Laying in the heart scanner yesterday, IV attached to my hand, arms strapped down to the table so that I wouldn’t move, my mind wandered off . The next thing I knew tears were flowing down my cheeks and into my ears, but I couldn’t wipe them because I was strapped down. My mind was just thinking of how I didn’t want to be there and that every other patient in that waiting room was old enough to be my grandparent and I just didn’t belong there. It made me angry and it made me sad, and it made me think of how unfair cancer is. Another of the drugs I receive is known for causing heart damage so I have to have my heart output checked every 90 days for a year. The good news is that my doctor called to day to say that my score was nearly an A+! Whew!
As we head in for treatment tomorrow PLEASE be praying that somehow God would see to it that the nausea would be controlled and that the drugs they give me for it would work. Up until now I deal with uncontrolled nausea, day and night, about 1/3 out of every month. But nothing is impossible with God!